DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/3255

Title: On the metric operator for quantum cylindrical waves
Authors: Varadarajan, Madhavan
Issue Date: Jan-2000
Publisher: IOP Publishing Ltd.
Citation: Classical and Quantum Gravity, 2000, Vol.17, p189-199
Abstract: Every (one-polarization) cylindrical wave solution of vacuum general relativity is completely determined by a corresponding axisymmetric solution to the free scalar wave equation on an auxiliary (2 + 1)-dimensional flat spacetime. The physical metric at radius R is determined by the energy, gamma (R ), of the scalar field in a box (in the flat spacetime) of radius R . In a recent work, among other important results, Ashtekar and Pierri have introduced a strategy to study the quantum geometry in this system, through a regularized quantum counterpart of gamma (R ). We show that this regularized object is a densely defined symmetric operator, thereby correcting an error in their proof of this result. We argue that it admits a self-adjoint extension and show that the operator, unlike its classical counterpart, is not positive.
Description: Restricted Access.
URI: http://hdl.handle.net/2289/3255
ISSN: 0264-9381
Alternative Location: http://dx.doi.org/10.1088/0264-9381/17/1/313
Copyright: 2000 IOP Publishing Ltd.
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
2000 C&QG.17.P189.pdfRestricted Access164.09 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace